Skip to main content
main-content

10.08.2019 | Case report | Ausgabe 2/2019

Journal of Diabetes & Metabolic Disorders 2/2019

Severe hypoglycemia due to insulin self-injection as a cause of acute ST elevation myocardial infarction

Zeitschrift:
Journal of Diabetes & Metabolic Disorders > Ausgabe 2/2019
Autoren:
Jakub Benko, Tomáš Bolek, Dana Prídavková, Peter Galajda, Matej Samoš, Marián Mokáň
Wichtige Hinweise

Publisher’s note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Abstract

Introduction

The role of hypoglycemia in cardiovascular disease still needs to be evaluated. Incidental case studies provide direct, but so far limited, evidence for the direct impairment of heart caused by hypoglycemia. We present a case of severe hypoglycemia manifesting with acute ST elevation myocardial infarction (STEMI).

Case presentation

A 48-year old man committed a suicidal attempt by insulin self-injection. The emerged hypoglycemia was accompanied by ECG changes and positive troponins confirming the diagnosis of STEMI. Urgent coronary angiography was performed, but no acute coronary artery closure/critical stenosis was found. After resolution of hypoglycemia all signs of ischemia diminished. Insulin and C-peptide levels confirmed exogenous hyperinsulinemia, confirming insulin self-injection. Sadly, the patient suffered irreversible brain damage.

Conclusion

This patient case shows that severe hypoglycemia can precipitate acute STEMI.

Bitte loggen Sie sich ein, um Zugang zu diesem Inhalt zu erhalten

Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 2/2019

Journal of Diabetes & Metabolic Disorders 2/2019 Zur Ausgabe

Neu im Fachgebiet Innere Medizin

Mail Icon II Newsletter

Bestellen Sie unseren kostenlosen Newsletter Update Innere Medizin und bleiben Sie gut informiert – ganz bequem per eMail.

© Springer Medizin 

Bildnachweise